Q. Raise in troponin level has high chance of mortality. Is that true?

Answered by Dr. Amit Arora and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Raised Troponin Level or Omega Fatty Acids? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

Six months back, I had an echocardiogram and a CT angiogram. My initial troponin T level was 0.44. After six hours it dropped back down to below 0.10. My test results from the CT angiogram were normal and the calcium level was 0. My echo was also normal. I wore a monitor for seven days and that too normal. I have read that because of my troponin raise I have a high chance of mortality within 1-3 years. My GP could not explain why my troponin was raised.

I did have an agoraphobic panic attack. At that time I feel some pain travels from my heart down my arm to my thumb like a lightening bolt. This is the reason why I went to hospital and they kept me in due to the raised 0.44 level. They gave me the reports of CT angiogram and echo. Am I at risk of dying in the next 1-3 years because of elevated troponin? I have had heart attack symptoms such as intermittent central chest pain, bilateral arm pain, shortness of breath, palpitations, back ache, fast heart beat at 110 beats at resting and jaw pain for over six months. I am also suffering from nausea, IBS, gastritis (endoscopy diagnosed), severe fatigue, dizziness, possible costochondritis due to rib pain and intermittent pain when breathing. GTN spray helps by easing the pain but not to get rid off it.


Related Questions:
How to cope with exam failure?
Why are palpitations occurring even after pacemaker implantation?
What should I do to concentrate in my studies?
 

Dr. Amit Arora
MBBS ., PGDCC
Cardiology

Hi,

Welcome to icliniq.com.

  • First of all I would like to make it clear that raise in troponin level is not criteria whether a person will live 1-3 year. Somebody had totally misguided you and you are getting panic unnecessarily.
  • Secondly, I will clear your doubt step by step. But, before that I want to ask few questions.
  • What is your age? Since how many times did you had episode of chest pain?
  • If you are a smoker then please elaborate how much and since how long you had being smoking?
  • What is your body stature; obese, thin or normal? How much frequent you suffer from palpitations?
  • When did gastritis was diagnosed? Had any kind of treatment apart form antacid?
  • Did you suffer from GERD (gastroesophageal reflux disease)? Did palpitation or pain associated with meals?
  • What is your life style, appetite, sleep, stress and physical activity?
  • Troponin is a kind of cardio-specific enzymes which get raised only when there is injury to myocardial muscle that is heart muscle.The reason could be a direct injury or ischemic injury due to lack of blood supply or anything else.
  • I read your CT guided angiography report. It is suggestive of that you do not have any kind of blockade. So, you should not be so much panic as report goes in your favor.
  • Once troponin level get raising it remain elevated for several days and in some person it take long time to become normal
  • According to your symptoms, I think that you could have unstable angina. It is a transient state of MI (small heart attack) in which artery supplying to your heart become narrow for time being and lead to release of troponin. According to report that is not permanent so nothing to worry. But, still we have to evaluate it properly.
  • Glyceryl trinitrate - GTN spray will cause vasodilation (dilation of arteries of heart) and given in patient of unstable angina. Moreover, you do not get relieve too much as you also have a doubt about costochondritis. Both the things are contradicting each other.
  • As you have described about some heart attack symptoms, my advise is to get a stress echo or TMT, lipid profile and ECG done. Also send me the details of your current medication.
  • Till then I will advise you to take the following medicine:
  1. Tablet Aspirin 150 mg once daily after meal.
  2. Tablet Clopidogrel 75 mg once daily.
  3. Capsule Omeprazole 20 mg twice daily in empty stomach in the morning and before dinner.
  4. Tablet Propranolol 20 mg whenever you feel palpitations.
  5. Tablet Alprazolam 0.25 mg once daily at bed time.
  6. Tablet Multivitamin once daily for 15 days.
  7. Apply topical anti-inflammatory gel locally in the area of pain.
  • You need to raise your good cholesterol level which is HDL (high-density lipoprotein) which is good for heart. If you are a non-vegetarian then fishes and fish oil which contain Omega-3 fatty acid to increase HDL levels.
  • Some food product which can increase are whole grains, whole wheat products, almonds and nuts. Fibrates like Fenofibrate very useful. Niacin (Vitamin B3) is very useful in increasing HDL levels.
  • Follow life style modifications like quit smoking, exercise and avoid oily food.
  • There is nothing to get panic. So, do not think too much and do not believe in myths. Cheers and enjoy your life.

Revert back with the answers for the above questions to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Kindly explain the abnormality present in my coronary CT angiogram.
Query: Hello doctor, I recently went for a coronary CT angiogram. I received the following report. While my GP explained my arteries were clear, he did not explain the anomaly apparently, which is in the middle line of the page I have attached. Should I be concerned about this? What does it mean exactly?...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi. Welcome to icliniq.com. We are here to help you. I have studied your report (attachment removed to protect patient identity). One of your arteries is not following the normal anatomical course as in other people. However, this is a normal variant as is not going to harm you. There is no blocka...  Read Full »
 
Can you give me a medical opinion on CT angiogram?
Query: Hello doctor, Please, could you give your medical opinion on the following CT angiogram? My query would be for you to look at the jugular veins which are near C1 in the neck. Symptoms have progressed over the course of four years, dizziness, neck pain, chronic headache, and collapse. The report ha...  Read Full »
Dr. Vivek Chail
General Practitioner

Answer: Hello, Welcome to icliniq.com. Please upload your CT angiogram images. I need to go through all the images in your CD DVD and will have a detailed look at the vessels near the C1 vertebra area including the jugular veins. Regards. Revert with more information to a radiologist online --> https:...  Read Full »
 
Severe heart palpitations in a 20-year-old man. What can be done?
Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health...  Read Full »
Dr. Amiya Kumar Chattopadhyay
Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpitation. Probab...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »